Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Regimen adherence and Diflucan use
Apr 8, 2001

Dear Dr.: I'm taking Combivir and Sustiva. My morning dose of Combivir is 10:30'ish and my nighttime version of Combivir and Sustiva is also 10:30'ish. Occasionally, when the morning dose is due, I'm in a meeting at work, etc., and am not able to take it until 11:00'ish - 11:15'ish. I'm quite adherent to the night time doses by taking them between 10:15 and 10:45. Do you see any problems with the occasional delay of my morning dose as described above? Also, my doctor has me on 100mg/day of Diflucan for a mild case of oral thrush (on the underside of both sides of the tongue). I've been taking it now for 6 weeks and the thrush seems to be stabilized - no worsening, but no real improvement either with the Diflucan. My doctor keeps extending my prescription for 100mg/day - do you feel it's time I should ask about another drug or increasing the dosage of the Diflucan (i.e., 200mg/day) to try to get rid of it? Thanks for answering my questions.

- Recently-diagnosed and still very nervous.

Response from Dr. Boyle

The 1/2 to 1 hour time difference in taking your AM antiretrovirals should not be a problem. Regarding the lesions on your tongue, it may be oral hairy leukoplakia (OHL), not thrush. That may explain the failure to respond to Diflucan. If you have not had significant improvement with 6 weeks of Diflucan treatment, your doctor needs to reconsider his/her diagnosis (for example, consider OHL) but, if he/she is still convinced its thrush, a change in medications is in order. BB



Previous
sti and resistance
Next
Simplifying from Combivir/Viramune to Trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement